Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Been losing scalp hair, hair on eyebrows, on betnasol forte tablets. Can I recover my hair?

I am a 49 yr old indian woman. I have been losing my scalp hair almost all my life . Recently i lost a lot of hair on my eyebrows too leaving me with very scanty eyebrows. my doc has started me on betnasol forte tabs - 3tabs twice in a week . I have been on this dose foe 5 weeks now . My eyebrows are better , but I am still losing hair on my scalp and the thinned out parts on the scalp dont seem to hv improved yet. I have also put on about 2kgs of weight in the last one month! How can I not gain weight and recover my hair ? ( I work out regularly and eat sensibly )
Asked On : Mon, 14 Jan 2013
Answers:  2 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi Nirupma,
You are losing your hair most probably due to a condition known as alopecia areata. It is an autoimmune disease. Your doctor has rightly prescribed oral bet sell therapy. Sometimes we also give intramuscular injections of triamcinolone once in two weeks to treat the same. If you are not having much response you might try contact immunotherapy. It is considered to be therapy of choice in such type of alopecia. However unfortunately, it is not available at all the skin centres. Hope that answers your query. Take care.
Answered: Wed, 16 Jan 2013
I find this answer helpful
Dermatologist Dr. Tanusree Biswas's  Response
hi..thanks for the query.
You are probably gaining weight because of the intake of Oral steroid medicine .However ,currently that is the right choice of treatment,hence I would advise you to continue the same.It will help you regain the growth of hair.You can also take in Biotin tablets and apply topical Minoxidil 2-5% solution for faster regrowth.
Hairloss ,if progressive over the years,also take months-years to regrow well.Hence ,continue the treatment with regular follow ups and changes if required.Increase protein intake as this will help in regrowth as well as substitute fat/carbohydrates to help not gain too much of weight.
take care!
Answered: Wed, 16 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor